Thunderstorm Wind, Jefferson
- When
- July 16, 3:18 PM CST
- Where
- Jefferson County, Rodney
- Property damage
- $2,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.867, -91.200
Several powerlines were blown down in the Rodney Lake and Church Hill areas.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 16, 1:40 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT TUE JUL 16 2002 CONCERNS WILL ONCE AGAIN BE WITH LINGERING AFTERNOON CONVECTION FOR THE FIRST PERIOD. WE THEN SHIFT TO A BRIEF DRY PERIOD TUE-THU AS UPPER RIDGE BUILDS IN. FOR THE REST OF TODAY...THE BEST MOISTURE AND INSTABILITY WILL EXIST ALONG AND WEST OF THE MS RIVER. HERE THE 850 WINDS HAVE BACKED TO THE SOUTH AND HAVE ALLOWED FOR A NICE THETA E AXIS TO SET UP. POPS WILL FIT CURRENT RADAR TRENDS AT ISSUANCE TIME. AS HAS BEEN TALKED ABOUT...UPPER RIDGE WILL CONTINUE MOVING INTO THE AREA AND REMAIN IN PLACE THROUGH THU. WILL REMOVE POPS EAST OF I-55 AND MENTION ISOLATED WEST WED/THU. WEST WILL BE THE LOCATION CLOSEST TO THE UPPER SHEAR AXIS THAT HAS BEEN CAUSING OUR WET WEATHER OF LATE. WITH PLENTY OF SUN FOR WED/THU...TEMPS WILL CLIMB INTO THE MID 90S. ONCE AGAIN...ETA WANTS TO REALLY DRY THE SFC MOISTURE. ONCE AGAIN...THIS LOOKS OVER DONE AS SFC MOISTURE WILL BE PLENTIFUL FROM RECENT RAINS AND SHOULD KEEP DEW PTS AROUND 70 DEGREES. A MAX TEMP OF 95 AND A DEW PT OF 70 WILL YIELD A HEAT INDEX OF 101. FAIRLY MUGGY...BUT WILL NOT MENTION IN ZONES AT THIS TIME. SCATTERED RAIN CHANCES WILL RE-ENTER THE PICTURE BY FRI AFTERNOON. MID/UPPER LEVEL TROUGH WILL APPROACH FORM THE NW AND PUSH THE UPPER RIDGE BACK TO THE SOUTH. FRI AND SAT...UPPER THROUGH WILL MAINLY EFFECT AREAS ALONG AND NORTH OF I-20...WILL MENTION SCT POPS THOSE LOCATIONS. SUN THROUGH TUE...DEFORMATION ZONE DEVELOPS OVER THE AREA. THIS SHOULD ALLOW FOR SCT CHANCES ACROSS THE ENTIRE AREA. ONE CONCERN WITH THE RAIN CHANCES FOR THE EXTENDED...WILL BE WITH THE POSSIBLE LACK OF DEEP MOISTURE. MEDIUM RANGE GUIDANCE IS NOT OVERLY IMPRESSIVE WITH MOISTURE. HOWEVER...THERE ARE A FEW THINGS THAT COULD OVERCOME THIS POSSIBLE DRYNESS. GROUND MOISTURE...WHICH WE HAVE PLENTY OF AND THE LACK OF ANY AIRMASS CLEANING OUT THE MOISTURE. AS MENTIONED BEFORE...SCT CHANCES SUN/TUE. JAN 70/94/72/95/73 0000 MEI 69/95/70/95/72 0000 .JAN... AR...NONE. LA...NONE. MS...NONE. 36
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 135 PM CDT TUE JUL 16 2002 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST ARKANSAS...EASTERN LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH 9 PM. THE THUNDERSTORMS SHOULD BE MOST NUMEROUS WEST OF A GREENWOOD TO VICKSBURG TO FAYETTE LINE. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. DAYTIME HEATING WILL COMBINE WITH AVAILABLE MOISTURE AND AN UNSTABLE AIRMASS TO RESULT IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. BUILDING HIGH PRESSURE ALOFT WILL HAS BROUGHT SLIGHTLY DRIER CONDITIONS TO MUCH OF CENTRAL AND EASTERN MISSISSIPPI. BECAUSE OF THIS...ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THESE AREAS. ANY OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS UP TO 40 MILES AN HOUR AND FREQUENT LIGHTNING. RAINFALL AMOUNTS FROM THE THUNDERSTORMS THIS AFTERNOON SHOULD AVERAGE BETWEEN A TENTH AND A QUARTER OF AN INCH. HOWEVER...THE STRONGER STORMS COULD PRODUCE LOCALLY HIGHER AMOUNTS OF BETWEEN 1 AND 2 INCHES. THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Several powerlines were blown down in the Rodney Lake and Church Hill areas.
Several powerlines were blown down just inside the Claiborne County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309345, 5309346.